Advertisement

The Generalized Cauchy Functional Equation

  • Abraham A. Ungar

Abstract

The Cauchy functional equation and the Cauchy-Pexider functional equation are generalized, and their solutions are determined.

Keywords

functional equations Cauchy Pexider linear differential equations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Aczél: ‘General solutions of a functional equation connected with a characterization of statistical distributions’, In: Statistical distributions in scientific work 3 (1975), D. Reidel Publ. Co., Holland, pages 47–55.Google Scholar
  2. [2]
    Hiroshi Haruki and Themistocles M. Rassias: ‘A new functional equation of Pexider type related to the complex exponential function’, Trans. Amer. Math. Soc. 347 (8) (1995), 3111–3119.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    D.H. Hyers, G. Isac, and Th. M. Rassias: ‘On the asymptoticity aspect of Hyers—Ulam stability of mappings’, Proc. Amer. Math. Soc. 126 (2) (1998), 425–430.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    Donald H. Hyers, George Isac, and Themistocles M. Rassias: ‘Stability of Functional Equations in Several Variables’, Birkhäuser Boston Inc., Boston, MA, 1998.zbMATHCrossRefGoogle Scholar
  5. [5]
    Donald H. Hyers and Themistocles M. Rassias: ‘Approximate homomorphisms’, Aequat. Math. 44 (2–3) (1992), 125–153.zbMATHCrossRefGoogle Scholar
  6. [6]
    George Isac and Themistocles M. Rassias: ‘On the Hyers—Ulam stability of 0-additive mappings’, J. Approx. Theory 72 (2) (1993), 131–137.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    George Isac and Themistocles M. Rassias: ‘Stability of 0-additive mappings: applications to nonlinear analysis’, Internat. J. Math. Math. Sci. 19 (2) (1996), 219–228.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    K.G. Janardan: ‘Characterizations of certain discrete distributions’, In: Statistical distributions in scientific work 3 (1975), D. Reidel Publ. Co., Holland, pages 359–364.Google Scholar
  9. [9]
    H. Kaufman: ‘A bibliographical note on higher order sine functions’, Scripta Math. 28 (1967), 29–36.MathSciNetzbMATHGoogle Scholar
  10. [10]
    A.K. Kwasniewski and B.K. Kwasniewski: ‘On trigonometric-like decompositions of functions with respect to the cyclic group of order n’, J. Appl. Anal. 8 (1) (2002), in print.Google Scholar
  11. [11]
    Martin E. Muldoon and Abraham A. Ungar: ‘Beyond sin and cos’, Math. Mag. 69 (1) (1996), 3–14.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    Th.M. Rassias and J. Tabor: ‘What is left of Hyers—Ulam stability?’, J. Natur. Geom. 1 (2) (1992), 65–69.MathSciNetzbMATHGoogle Scholar
  13. [13]
    Themistocles M. Rassias: ‘On the stability of the linear mapping in Ba-nach spaces’, Proc. Amer. Math. Soc. 72 (2) (1978), 297–300.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    Themistocles M. Rassias (Ed.): ‘Topics in Mathematical Analysis (A volume dedicated to the memory of A.-L. Cauchy)’, World Scientific Publishing Co. Inc., Teaneck, NJ, 1989.Google Scholar
  15. [15]
    Themistocles M. Rassias: ‘On a problem of S. M. Ulam and the asymptotic stability of the Cauchy functional equation with applications’, In: General inequalities (Oberwolfach, 1995) 7 (1997), pp. 297–309, Birkhäuser, Basel.Google Scholar
  16. [16]
    Themistocles M. Rassias. Stability and set-valued functions. In: Analysis and topology, World Sci. Publishing, River Edge, NJ, 1998, pp. 585–614.Google Scholar
  17. [17]
    Themistocles M. Rassias (Ed.): ‘Functional Equations and Inequalities’, Kluwer Academic Publishers, Dordrecht, 2000.zbMATHGoogle Scholar
  18. [18]
    Themistocles M. Rassias: ‘On the stability of functional equations in Ba-nach spaces’, J. Math. Anal. Appl. 251 (1) (2000), 264–284.MathSciNetzbMATHCrossRefGoogle Scholar
  19. [19]
    Themistocles M. Rassias: ‘The problem of S. M. Ulam for approximately multiplicative mappings’, J. Math. Anal. Appl. 246 (2) (2000), 352–378.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    Themistocles M. Rassias and Jaromfr Simsa: ‘Finite Sums Decompositions in Mathematical Analysis’, A Wiley—Interscience Publication, John Wiley & Sons Ltd., Chichester, 1995.Google Scholar
  21. [21]
    Themistocles M. Rassias and Józef Tabor (Eds.): ‘Stability of Mappings of Hyers—Ulam Type’, Hadronic Press Inc., Palm Harbor, FL, 1994.zbMATHGoogle Scholar
  22. [22]
    Abraham A. Ungar: ‘Addition theorems for solutions to linear homogeneous constant coefficient ordinary differential equations’, Aequati. Math. 26 (1) (1983), 104–112.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    Abraham A. Ungar: ‘Higher order a-hyperbolic functions’, Indian J. Pure Appl. Math. 15 (3) (1984), 301–304.MathSciNetzbMATHGoogle Scholar
  24. [24]
    Abraham A. Ungar: ‘Beyond the Einstein Addition Law and its Gyroscopic Thomas Precession: The Theory of Gyrogroups and Gyrovector Spaces’, Kluwer Academic Publishers, Dordrecht—Boston—London, 2001Google Scholar
  25. [25]
    Abraham A. Ungar: ‘Applications of hyperbolic geometry in relativity physics’, In: Janos Bolyai Memorial Volume, A. Prekopa, E. Kiss, Gy. Staar and J. Szenthe (Eds.), Vince Publisher, Budapest, 2002.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2003

Authors and Affiliations

  • Abraham A. Ungar
    • 1
  1. 1.Department of MathematicsNorth Dakota State UniversityFargoUSA

Personalised recommendations